MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO MALE COUDE CATHETER WITH SUREGRIP

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO MALE COUDE CATHETER WITH SUREGRIP
Model Number 50818G
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 01/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheters were ripping patient's urethra resulting in bleeding.Stated that patient was bleeding more each time during use.Also, stated that the patient was on blood thinners.It was unknown what medical intervention was provided for ripping of urethra.Patient on blood thinners.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be ¿patient sensitivity to materials¿.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "please read all instructions before using this device.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Device description the magic3 go® intermittent urinary catheter is a silicone tube inserted into the urethra for the purpose of draining the bladder of urine.Not made with natural rubber latex does not contain dehp indications for use the magic3 go® intermittent urinary catheter is intended for urological use only.It is intended for use by adult and pediatric patients of all ages for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications none known warnings this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions inspect the catheter before use.Do not use the product if the device or packaging is damaged.Self-catheterization should follow the plan of care and advice given by your healthcare practitioner and be carried out only in accordance with the instructions for use provided.Please consult your healthcare practitioner if any conditions occur which create concern and/or difficulty during catheterization.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra" the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the catheters were ripping patient's urethra resulting in bleeding.Stated that patient was bleeding more each time during use.Also, stated that the patient was on blood thinners.It was unknown what medical intervention was provided for ripping of urethra.Per customer via phone on (b)(6)2021, caller stated that the patient was no longer having issues with the device and no medical intervention was required.

Brand Name
MAGIC3 GO MALE COUDE CATHETER WITH SUREGRIP
Common Device Name
MAGIC3 GO MALE COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11302775
Report Number1018233-2021-00364
Device Sequence Number728610
Product Code EZD
UDI-Device Identifier00801741137044
UDI-Public(01)00801741137044
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number50818G
Device Catalogue Number50818G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2021
Supplement Date Received by Manufacturer04/24/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;